MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND ORSIRO MISSION (US) 4.0/13; CORONARY DRUG-ELUTING STENT

BIOTRONIK AG, BUELACH, SWITZERLAND ORSIRO MISSION (US) 4.0/13; CORONARY DRUG-ELUTING STENT
Model Number 453936
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Combination product: yes the returned product was subjected to a detailed technical analysis and the corresponding product release documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for this event.The technical investigation revealed that the hypotube has fractured at the distal end of the kink protector.The cross-section of the hypotube at the fracture sites is no longer circular but compressed into an ellipse.The polymer coating is plastically deformed.The hypotube is also strongly kinked about 171 mm distal to the fracture site.The findings indicate that the hypotube most probably fractured as a result of significant bending outside of the patients body.In addition, the stent was found mildly deformed in its center (i.E.Few struts are slightly bent outwards).The crimped diameter of the stent does not comply anymore with the specification.Review of the product release documentation confirmed that the instrument was manufactured according to specifications and passed all in-process and final inspections.Based on the conducted investigations of the device being subject to this complaint, no manufacturing or material related root cause could be determined.The root cause for the complaint event is most likely related to the handling during the preparations for the intervention.
 
Event or Problem Description
An orsiro mission drug-eluting stent system was selected for treatment.When connecting inflation device to end of stent catheter (hub) it sheared off from the shaft.This occurred outside of the patient and was never used.After additional correspondence with the local staff, it was clarified that the actual complaint event is that the hypotube fractured while connecting the inflation device.

Brand Name
ORSIRO MISSION (US) 4.0/13
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key18057843
Report Number1028232-2023-05615
Device Sequence Number6849089
Product Code NIQ
UDI-Device Identifier07640130455924
UDI-Public(01)07640130455924(17)2505
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
P170030
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/23/2025
Device Model Number453936
Device Catalogue NumberSEE MODEL NO.
Device Lot Number04233871
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/19/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2023
Initial Report FDA Received Date11/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown